Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 32, NWS La Crosse, WI

July 11, 2008Juneau County, Monroe County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jul 11, 2008, 2:15 AM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2008, 2:15 AM CDT (07:15 UTC)
Expired
Jul 11, 2008, 5:15 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:00 AM CDTFLOOD3 N Tomah, WIMUD CREEK. WATER WAS UP TO BRIDGE AT 7 AM REPORT AND BELIEVED TO BE OVER THE BRIDGE UDRING THE NIGHT. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 110715
FFWARX
WIC057-081-111015-
/O.NEW.KARX.FF.W.0032.080711T0715Z-080711T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
  NORTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 515 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER 
  PARTS OF MONROE AND JUNEAU COUNTIES. RADAR ESTIMATES THAT
  BETWEEN 3 AND 6 INCHES OF RAIN HAS FALLEN SINCE 10 PM. 
  THIS WARNING EXTENDS THE PREVIOUS FLASH FLOOD WARNING FOR THE 
  SAME AREA OF MONROE AND JUNEAU COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE AREAS FROM TOMAH...TO CAMP
  DOUGLAS...NEW LISBON...AND MAUSTON.  THIS WILL AFFECT THE
  LEMONWEIR RIVER AND SEVERAL OF ITS SMALLER TRIBUTARIES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT...AND IN 
AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST 
VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUPS. 
REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4364 9015 4398 9057 4415 9048 4387 8995
      4386 8994 4383 8990 4381 8989 4375 8983
      4373 8984 4364 8979
TIME...MOT...LOC 0712Z 180DEG 0KT 4395 9031

$$

MW
1 follow-up statement
000 
WGUS73 KARX 111022
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 AM CDT FRI JUL 11 2008

WIC057-081-111026-
/O.EXP.KARX.FF.W.0032.000000T0000Z-080711T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNEAU WI-MONROE WI-
522 AM CDT FRI JUL 11 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MONROE AND
SOUTHERN JUNEAU COUNTIES...

RADAR ESTIMATES THAT 3 TO 6 INCHES OF RAIN FELL FROM MAUSTON TO 
NORTH OF TOMAH DURING THE OVERNIGHT HOURS. REPORTS OF MEASURED 
RAINFALL VERIFY THAT THE RADAR ESTIMATES SHOULD BE ACCURATE. LAW 
ENFORCEMENT REPORTS NO KNOWN FLOODING PROBLEMS IN THE WARNED AREA. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

THERE WILL STILL BE RISES ON CREEK AND STREAMS...AND THE LEMONWEIR 
RIVER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT 
NIGHT. IF FLOODING IS OBSERVED ACT QUICKLY.

LAT...LON 4364 9015 4398 9057 4415 9048 4387 8995
      4386 8994 4383 8990 4381 8989 4375 8983
      4373 8984 4364 8979
TIME...MOT...LOC 0715Z 180DEG 0KT 4395 9031

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:17 PM CDT, 11 hours 58 minutes earlier.

Area forecast discussion, Jul 10, 2:17 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.

NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.

IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.

AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.

BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.

GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY

10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.

&&

.AVIATION...TONIGHT AND FRIDAY

THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 11, 1:11 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
111 AM CDT FRI JUL 11 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-053-
054-061-111200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
111 AM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED INTO SOUTHEASTERN
MINNESOTA AROUND SUNRISE. THIS SYSTEM WILL LIKELY THEN CONTINUE
SOUTHEAST INTO WESTERN WISCONSIN. NORTHEAST IOWA MAY ALSO BE
AFFECTED BUT IT APPEARS A BIT LESS LIKELY. THIS THUNDERSTORM COMPLEX
COULD CONTAIN A DAMAGING WIND THREAT DURING THE MORNING HOURS AS IT
TRACKS THROUGH THE AREA. LOCALLY HEAVY RAIN AND LIGHTNING WILL
ALSO ACCOMPANY THIS COMPLEX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A MORNING COMPLEX OF THUNDERSTORMS SHIFTS THROUGH FRIDAY...
VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM DEVELOPMENT UNTIL
LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO INITIATE ALONG A COLD
FRONT APPROACHING THE AREA. FAVORABLE INSTABILITY AND WIND PROFILES
SUPPORT A DISTINCT POSSIBILITY FOR SEVERE STORMS. THIS IS ESPECIALLY
TRUE WEST OF THE MISSISSIPPI RIVER. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE
TIME SHOULD BE FRIDAY EVENING WEST OF THE MISSISSIPPI RIVER...AND
MAINLY AFTER MIDNIGHT EAST OF THE RIVER. THE ISOLATED TORNADO
POTENTIAL ALSO WOULD FAVOR FRIDAY EVENING AND AREAS WEST OF THE
MISSISSIPPI RIVER.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. DURING THE MORNING
HOURS...SHOULD THE THUNDERSTORM COMPLEX REMAIN STRONG AS IT SHIFTS IN
FROM CENTRAL MINNESOTA...SPOTTERS MAY BE NEEDED. SPOTTER
GROUPS SHOULD MONITOR FOR UPDATES FRIDAY NIGHT...ACTIVATION MAY BE
NEEDED...ESPECIALLY WEST OF THE MISSISSIPPI RIVER.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-055-111200-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-RICHLAND-TAYLOR-
111 AM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A THUNDERSTORM COMPLEX HAS DEVELOPED ACROSS CENTRAL WISCONSIN
AND WILL PERSIST FOR SEVERAL HOURS OVERNIGHT. THE MAIN THREAT
IS HEAVY RAINFALL AND FLOODING ACROSS JACKSON...MONROE...AND JUNEAU
COUNTIES.  ISOLATED HAIL TO PENNY SIZED MAY ALSO OCCUR IN THIS AREA
OF STORMS ALONG I-94.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED INTO SOUTHEASTERN
MINNESOTA AROUND SUNRISE. THIS SYSTEM WILL LIKELY THEN CONTINUE
SOUTHEAST INTO WESTERN WISCONSIN. NORTHEAST IOWA MAY ALSO BE
AFFECTED BUT IT APPEARS A BIT LESS LIKELY. THIS THUNDERSTORM COMPLEX
COULD CONTAIN A DAMAGING WIND THREAT DURING THE MORNING HOURS AS IT
TRACKS THROUGH THE AREA. LOCALLY HEAVY RAIN AND LIGHTNING WILL
ALSO ACCOMPANY THIS COMPLEX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A MORNING COMPLEX OF THUNDERSTORMS SHIFTS THROUGH FRIDAY...
VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM DEVELOPMENT UNTIL
LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO INITIATE ALONG A COLD
FRONT APPROACHING THE AREA. FAVORABLE INSTABILITY AND WIND PROFILES
SUPPORT A DISTINCT POSSIBILITY FOR SEVERE STORMS. THIS IS ESPECIALLY
TRUE WEST OF THE MISSISSIPPI RIVER. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE
TIME SHOULD BE FRIDAY EVENING WEST OF THE MISSISSIPPI RIVER...AND
MAINLY AFTER MIDNIGHT EAST OF THE RIVER. THE ISOLATED TORNADO
POTENTIAL ALSO WOULD FAVOR FRIDAY EVENING AND AREAS WEST OF THE
MISSISSIPPI RIVER.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. DURING THE MORNING
HOURS...SHOULD THE THUNDERSTORM COMPLEX REMAIN STRONG AS IT SHIFTS IN
FROM CENTRAL MINNESOTA...SPOTTERS MAY BE NEEDED. SPOTTER
GROUPS SHOULD MONITOR FOR UPDATES FRIDAY NIGHT...ACTIVATION MAY BE
NEEDED...ESPECIALLY WEST OF THE MISSISSIPPI RIVER.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

In the hours before

Local storm report, Jul 10, 10:59 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             5 ENE SPARTA            43.97N 90.72W
07/10/2008  E0.75 INCH       MONROE             WI   AMATEUR RADIO

            FORT MC COY

1052 PM     HAIL             10 SE MAUSTON           43.70N 89.94W
07/10/2008  E0.75 INCH       JUNEAU             WI   AMATEUR RADIO

            I94E FROM MILE MARKERS 73-76 NEAR LYNDON STATION

&&

TMS
Local storm report, Jul 10, 11:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             1 S TUNNEL CITY         43.99N 90.57W
07/10/2008  E0.75 INCH       MONROE             WI   TRAINED SPOTTER

1114 PM     HAIL             TOMAH                   43.99N 90.50W
07/10/2008  E0.75 INCH       MONROE             WI   AMATEUR RADIO

            NORTH SIDE OF TOMAH

1115 PM     HAIL             3 W TOMAH               43.99N 90.56W
07/10/2008  E1.00 INCH       MONROE             WI   AMATEUR RADIO

            AT INTERSECTION OF HIGHWAY 16 COUNTY M

&&

TMS
Local storm report, Jul 10, 11:45 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     FLOOD            TOMAH                   43.99N 90.50W
07/10/2008                   MONROE             WI   AMATEUR RADIO

            STREET FLOODING IN THE CITY OF TOMAH.

&&

04
Local storm report, Jul 11, 1:13 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
113 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     1 S SHENNINGTON         44.02N 90.31W
07/10/2008                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN ACROSS FUNNEL ROAD NEAR FRONTIER AVE

&&

MW
Local storm report, Jul 11, 1:38 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
138 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             MERRILLAN               44.45N 90.84W
07/11/2008  E0.50 INCH       JACKSON            WI   LAW ENFORCEMENT

&&

MW
Local storm report, Jul 11, 1:47 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
147 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             HATFIELD                44.42N 90.73W
07/11/2008  E1.00 INCH       JACKSON            WI   LAW ENFORCEMENT

            REPORTED AT RUSSELL MEMORIAL PARK ON LAKE ARBUTUS

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:36 PM CDTSevere Thunderstorm WarningARXClark, Jackson69 min
Jul 10, 9:50 PM CDTSevere Thunderstorm WarningARXMonroe55 min
Jul 10, 10:01 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
Jul 10, 10:28 PM CDTSevere Thunderstorm WarningARXJuneau62 min
Jul 10, 10:43 PM CDTSevere Thunderstorm WarningARXMonroe62 min
Jul 10, 11:13 PM CDTFlash Flood WarningARXJuneau, Monroe3 hr
Jul 10, 11:29 PM CDTSevere Thunderstorm WarningARXAdams, Juneau61 min
Jul 10, 11:52 PM CDTSevere Thunderstorm WarningARXJackson53 min
Jul 11, 12:25 AM CDTFlash Flood WarningARXJackson, Monroe2 hr
Jul 11, 1:28 AM CDTSevere Thunderstorm WarningARXClark, Jackson47 min
Jul 11, 5:12 AM CDTSevere Thunderstorm WarningARXBuffalo22 min
Jul 11, 7:30 AM CDTAreal Flood WarningARXJuneau, Monroe6 hr
Jul 11, 1:31 PM CDTAreal Flood WarningARXJuneau, Monroe8 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.